Alert archive / New York / Small Craft Advisories in 2016
Small Craft Advisory 65, NWS New York, NY
NWS New York, NY issued this small craft advisory at Jun 8, 2016, 9:08 PM EDT. It was in force for 37 hr.
The area
The counties it named.
The facts
- Issued
- Jun 8, 2016, 9:08 PM EDT (01:08 UTC)
- Expired
- Jun 10, 2016, 10:00 AM EDT
- In force
- 37 hr
- Issued by
- NWS New York, NY
The text
As transmitted.
256 WHUS71 KOKX 090108 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 908 PM EDT WED JUN 8 2016 ...HAZARDOUS CONDITIONS ON THE WATERS THROUGH THURSDAY... ANZ330-335-338-340-345-350-353-355-091000- /O.CAN.KOKX.GL.W.0024.000000T0000Z-160609T1000Z/ /O.NEW.KOKX.SC.Y.0065.160609T0108Z-160609T2200Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 908 PM EDT WED JUN 8 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT THURSDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EDT THURSDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS AND SEAS...WEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS 3 TO 7 FEET ON THE OCEAN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JMC
4 follow-up statements
582 WHUS71 KOKX 090734 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 334 AM EDT THU JUN 9 2016 ...HAZARDOUS CONDITIONS ON THE WATERS THROUGH THIS AFTERNOON... ANZ330-335-338-340-345-350-353-355-092000- /O.CON.KOKX.SC.Y.0065.000000T0000Z-160609T2200Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 334 AM EDT THU JUN 9 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * WINDS AND SEAS...WEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS 3 TO 6 FEET ON THE OCEAN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
786 WHUS71 KOKX 091947 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 347 PM EDT THU JUN 9 2016 ...WINDY THROUGH TONIGHT... ANZ350-353-355-100900- /O.EXT.KOKX.SC.Y.0065.000000T0000Z-160610T1000Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 347 PM EDT THU JUN 9 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EDT FRIDAY... * WINDS AND SEAS...NORTHWEST WINDS 15 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ330-335-338-340-345-092200- /O.CON.KOKX.SC.Y.0065.000000T0000Z-160609T2200Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 347 PM EDT THU JUN 9 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * WINDS...NORTHWEST WINDS 15 TO 20 KT WITH GUSTS UP TO 25 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
119 WHUS71 KOKX 100720 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 320 AM EDT FRI JUN 10 2016 ...WINDY THROUGH THIS MORNING... ANZ350-353-355-101400- /O.EXT.KOKX.SC.Y.0065.000000T0000Z-160610T1400Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 320 AM EDT FRI JUN 10 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EDT THIS MORNING... * WINDS...NORTHWEST WINDS 15 TO 20 KT WITH GUSTS UP TO 25 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
632 WHUS71 KOKX 101401 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 1001 AM EDT FRI JUN 10 2016 ANZ350-353-355-101515- /O.EXP.KOKX.SC.Y.0065.000000T0000Z-160610T1400Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 1001 AM EDT FRI JUN 10 2016 ...SMALL CRAFT ADVISORY HAS EXPIRED... WINDS AND SEAS HAVE FALLEN BELOW SMALL CRAFT LEVELS. THEREFORE...THE SMALL CRAFT ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this small craft advisory went out at Jun 8, 8:30 PM EDT, 38 minutes earlier.
Area forecast discussion, Jun 8, 8:30 PM EDT, 38 minutes before
Area Forecast Discussion
National Weather Service New York NY
830 PM EDT WED JUN 8 2016
.SYNOPSIS...
High pressure builds from the north and west through early
Saturday. A warm front approaches Saturday night followed by a
cold frontal passage on Sunday. High pressure over the Midwest will
then slowly build east through early next week, while low pressure
slowly weakens across the Canadian Maritimes.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
Pcpn has exited the cwa. Behind the departing MCV, a shower or
two could move into the far NW interior this evening with some
trailing energy so have left slight chance pop here, but otherwise
dry conditions expected this evening with clearing skies.
Breezy NW flow tonight as high pressure builds in from the north
and west. Lows will fall into the 40s inland and Long Island Pine
Barrens and lower to middle 50s elsewhere.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
Deep upper trough over New England and the Canadian Maritimes will
keep a general NW flow over the region on Thursday. High pressure
will continue to slowly build in from the west. A fairly strong
pressure gradient from low pressure over the Canadian Maritimes
and high to the west will keep a gusty WNW-NW winds across the
area.
Dry atmospheric column should prevent much, if any cloud cover so
Mostly sunny skies forecast. High temperatures will be a bit below
normal in the lower to middle 70s. Dew points mixing out into the
upper 30s and low 40s will make it feel quite comfortable as well.
Winds will weaken after sunset, but there will still be enough of
a gradient to prevent atmosphere from completely decoupling. Lows
should fall into the 40s inland and lower to middle 50s elsewhere.
&&
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
Mean upper trough will remain across Eastern Canada and the
Northeast through the period with near seasonable temps through
the weekend and mainly dry conditions. A high amplitude ridge
over the mid section on the country briefly expands east Friday
into Saturday with warming heights aloft and the approach of a
warm front Saturday afternoon and night. This is short lived
though as strong jet energy from the Northwest territories of
Canada dives southeast across Hudson Bay Saturday and into the
Northeast Sunday into Monday with a deepening cutoff low. This
will be preceded by a cold frontal passage on Sunday followed by
temps early next week at or below seasonable levels. Stayed with a
model consensus at this time, but should this solution materialize
a much colder airmass could be in store for Monday into Tuesday
with moderation by midweek as heights aloft begin to rise. The
best chance for rainfall is with the aforementioned warm front and
cold frontal passage Saturday afternoon into Sunday morning. This
would be in the form of showers, possibly a thunderstorm. Rainfall
amounts remain uncertain at this time due to the area being on
the eastern periphery of the overrunning rain shield.
&&
.AVIATION /00Z THURSDAY THROUGH MONDAY/...
A low pressure trough will continue to move away while high
pressure begins to build in.
WNW flow mainly 10-15 kt with gusts 20-25 should continue this
evening, then diminish slightly overnight. Some fluctuation in
sustained wind speeds and gusts expected into the evening, and
have played a middle ground or hedged a little toward the higher
speeds. Winds diminish overnight, then pick up in the morning.
Forecasts for daytime Thu are for prevailing conditions, so peak
gusts could be a few kt kt higher especially in the afternoon.
...NY Metro Enhanced Aviation Weather Support...
Detailed information, including hourly TAF wind component forecasts,
can be found at: http:/www.weather.gov/zny/n90
KJFK TAF Comments: Fluctuation in speeds/gusts likely this
evening. Peak gusts Thu afternoon could be a few kt higher than
fcst prevailing gusts.
KLGA TAF Comments: Fluctuation in speeds/gusts likely this
evening. Peak gusts Thu afternoon could be a few kt higher than
fcst prevailing gusts.
KEWR TAF Comments: Fluctuation in speeds/gusts likely this
evening. Peak gusts Thu afternoon could be a few kt higher than
fcst prevailing gusts.
KTEB TAF Comments: Fluctuation in speeds/gusts likely this
evening. Peak gusts Thu afternoon could be a few kt higher than
fcst prevailing gusts.
KHPN TAF Comments: Fluctuation in speeds/gusts likely this
evening. Peak gusts Thu afternoon could be a few kt higher than
fcst prevailing gusts.
KISP TAF Comments: Fluctuation in speeds/gusts likely this
evening. Peak gusts Thu afternoon could be a few kt higher than
fcst prevailing gusts.
.OUTLOOK FOR 00Z FRIDAY THROUGH MONDAY...
.Thursday night...VFR. Diminishing NW winds.
.Friday- Saturday..VFR.
.Saturday night-Sunday...Chance of showers and isolated tstms with
MVFR or lower conditions.
.Sunday night-Monday...VFR. NW winds 15-20G25-30kt.
&&
.MARINE...
Winds on the waters are over performing so issued a gale wrng all
waters tngt. It could come down early to be replaced by a sca if
speeds subside sufficiently...especially at the harbor. Otherwise,
SCA conditions on all waters are expected through Thursday
evening. Conditions on near shore waters may briefly fall below,
but pick back again during the day on Thursday. Diminishing winds
Thursday evening should allow conditions on all waters to fall
below SCA levels into Thursday night. However, if winds stay up
longer the SCA may need to be extended on the ocean.
Generally looking for sub-SCA conditions Friday into Sunday. A
cold frontal passage on Sunday will be followed by a stronger NW
flow that could bring marginal SCA conditions to the waters late
Sunday into Monday, with the best chance being across the ocean
waters.
&&
.HYDROLOGY...
No widespread significant rainfall through the middle of next
week.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
NJ...None.
MARINE...Gale Warning until 6 AM EDT Thursday for ANZ330-335-338-340-
345-350-353-355.
&&
SYNOPSIS...DS/DW
NEAR TERM...JMC/DS
SHORT TERM...DS
LONG TERM...DW
AVIATION...Goodman
MARINE...JMC/DS/DW
HYDROLOGY...DS/DWHazardous weather outlook, Jun 8, 3:49 AM EDT, 17 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 349 AM EDT WED JUN 8 2016 CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-090600- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC- EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX- EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 349 AM EDT WED JUN 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-090600- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 349 AM EDT WED JUN 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
Nearby
Small Craft Advisories in New York, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.